Alert archive / New Jersey / Areal Flood Warnings in 2017
Areal Flood Warning 5, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this areal flood warning at May 5, 2017, 11:59 PM EDT for Monmouth County, Ocean County, New Jersey. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 5, 2017, 11:59 PM EDT (03:59 UTC)
- Expired
- May 6, 2017, 8:00 AM EDT
- In force
- 8 hr
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
- Flood severity
- None
Counties Monmouth County, NJ, Ocean County, NJ
The radar
The Philadelphia radar (KDIX), 27 km from the middle of the area, began a volume at 03:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 4.0 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 752 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 202 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
788 WGUS41 KPHI 060359 FLWPHI BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Mount Holly NJ 1159 PM EDT FRI MAY 5 2017 NJC025-029-060800- /O.NEW.KPHI.FA.W.0005.170506T0359Z-170506T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Ocean NJ-Monmouth NJ- 1159 PM EDT FRI MAY 5 2017 The National Weather Service in Mount Holly NJ has issued a * Flood Warning for... Northeastern Ocean County in southern New Jersey... Southeastern Monmouth County in central New Jersey... * Until 400 AM EDT * At 1155 PM EDT...Between 2 and 4 inches of rain fell across the warned area on Friday. As a result, local rivers and streams have risen to near and just above flood stage, and this will continue through early Saturday morning. * Some locations that will experience flooding include... Toms River, Asbury Park, Lakewood, Jackson, Howell, Tinton Falls, Manasquan, Point Pleasant Beach, Seaside Heights, Lakehurst, Farmingdale, Mantoloking, Leisure Village, Allenwood, Dover Beaches North, Pleasant Plains, Cedar Glen West, Leisure Village East, Dover Beaches South and Adelphia. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Be especially cautious at night when it is harder to recognize the dangers of flooding. Please report flooding to your local law enforcement agency when you can do so safely. A Flood Warning means that flooding is imminent or occurring. All interested parties should take necessary precautions immediately. && LAT...LON 3993 7405 4001 7438 4026 7425 4023 7399 $$ MPS
3 follow-up statements
432 WGUS41 KPHI 060757 FLWPHI BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Mount Holly NJ 357 AM EDT SAT MAY 6 2017 NJC025-029-061200- /O.EXT.KPHI.FA.W.0005.000000T0000Z-170506T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Ocean NJ-Monmouth NJ- 357 AM EDT SAT MAY 6 2017 The National Weather Service in Mount Holly NJ has extended the * Flood Warning for... Northeastern Ocean County in southern New Jersey... Southeastern Monmouth County in central New Jersey... * Until 800 AM EDT * At 351 AM EDT...The Manasquan River at Allenwood remains above flood stage, and continues to slowly rise. Meanwhile, the Manasquan River at Squankum has crested, and is slowly falling below flood stage. The North Branch of the Metedeconk River at Lakewood remains just below flood stage. This is all in response to the 2 to 4 inches of rain that fell on Friday. * Some locations that will experience flooding include... Toms River, Asbury Park, Lakewood, Jackson, Howell, Tinton Falls, Manasquan, Point Pleasant Beach, Seaside Heights, Lakehurst, Farmingdale, Mantoloking, Leisure Village, Allenwood, Dover Beaches North, Pleasant Plains, Cedar Glen West, Leisure Village East, Dover Beaches South and Adelphia. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Please report flooding to your local law enforcement agency when you can do so safely. A Flood Warning means that flooding is imminent or occurring. All interested parties should take necessary precautions immediately. && LAT...LON 3993 7405 4001 7438 4026 7425 4023 7399 $$ MPS
460 WGUS81 KPHI 060935 FLSPHI Flood Statement National Weather Service Mount Holly NJ 535 AM EDT SAT MAY 6 2017 NJC025-029-061200- /O.CON.KPHI.FA.W.0005.000000T0000Z-170506T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Ocean NJ-Monmouth NJ- 535 AM EDT SAT MAY 6 2017 ...A FLOOD WARNING REMAINS IN EFFECT UNTIL 800 AM EDT FOR NORTHEASTERN OCEAN AND SOUTHEASTERN MONMOUTH COUNTIES... At 531 AM EDT, reporting gauges indicated flooding across the warned area. The Manasquan River at Allenwood remains above flood stage, but seems to have crested, and is beginning to subside, while the Manasquan River at Squankum has fallen below flood stage. The North Branch of the Metedeconk River at Lakewood risen to just above flood stage. This is all in response to the 2 to 4 inches of rain that fell on Friday. Some locations that will experience flooding include... Toms River, Asbury Park, Lakewood, Jackson, Howell, Tinton Falls, Manasquan, Point Pleasant Beach, Seaside Heights, Lakehurst, Farmingdale, Mantoloking, Leisure Village, Allenwood, Dover Beaches North, Pleasant Plains, Cedar Glen West, Leisure Village East, Dover Beaches South and Adelphia. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Please report flooding to your local law enforcement agency when you can do so safely. A Flood Warning means that flooding is imminent or occurring. All interested parties should take necessary precautions immediately. && LAT...LON 3993 7405 4001 7438 4026 7425 4023 7399 $$ MPS
029 WGUS81 KPHI 061153 FLSPHI Flood Statement National Weather Service Mount Holly NJ 753 AM EDT SAT MAY 6 2017 NJC025-029-061203- /O.EXP.KPHI.FA.W.0005.000000T0000Z-170506T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Ocean NJ-Monmouth NJ- 753 AM EDT SAT MAY 6 2017 ...THE FLOOD WARNING WILL EXPIRE AT 800 AM EDT FOR NORTHEASTERN OCEAN AND SOUTHEASTERN MONMOUTH COUNTIES... Flood waters have receded, and are no longer expected to pose a threat to life or property. Please continue to heed any road closures. LAT...LON 3993 7405 4001 7438 4026 7425 4023 7399 $$ SFJ
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood warning went out at May 5, 9:48 PM EDT, 2 hours 11 minutes earlier.
Area forecast discussion, May 5, 9:48 PM EDT, 2 hours 11 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
948 PM EDT Fri May 5 2017
.SYNOPSIS...
Low pressure over western Pennsylvania will move into New York
State Saturday and then southeastern Canada on Sunday. The
associated cold front will move through our region Saturday.
The low will eventually evolve into a large low pressure system
off the coast of eastern New England during mid week.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
930 PM ESTF: raised temps again in the moist southerly flow
ahead of Saturdays cold frontal passage. Also raised wind gusts
on the land a bit and added patchy drizzle. We could see
measurable drizzle in some places overnight. Its certainly
getting damp here in Mt Holly as of 935 PM. Showers am tending
to think less than more and thunder has been withdrawn from the
forecast. Fog was enhanced in the Poconos and added elsewhere
but not confident of dense fog except upslope areas of the
Poconos.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
On Saturday, the low pressure will lift through central New York and
into southeastern Canada during the day. A cold front is forecast
to move across the area later during the day. There will be one
short short wave/vorticity impulses moving through early in the
day, with another expected later in the day as the surface
boundary crosses the area. This will help keep a chance of
showers in the forecast through the day Saturday, but the
highest probabilities will be during the afternoon. Winds during
the afternoon Saturday should gust around 20- 25 mph at times.
&&
.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
Sunday through Tuesday...The larger scale mid level pattern
through this period will feature a high amplitude ridge over the
central U.S. transitioning to a high over low blocking pattern
by mid week. The result of this is that the low pressure system
is expected to generally remain over the northeastern U.S. and
southeastern Canada through much of next week. Though the low
may wobble around as short wave troughs dig on the back side of
the main low, the flow over our region stays northwesterly,
resulting in reinforcing cold air advection. The cold air aloft
may continue to provide enough instability during the daylight
hours for a few showers to develop. This may be across our
northern areas closer to the center of the closed low, with any
development mostly in the afternoon and early evening. The
presence of a potent closed low overhead with the associated
cold air aloft should lead to additional cloud cover during the
heating of the day. Temperature wise, have trended towards the
colder guidance especially for day time highs as I suspect that
statistical guidance is underestimating the cold air advection
with this rather unusual (for this time of the year) pattern.
Frost/freeze headlines are possible each night Sunday night
through Tuesday night. If showers develop early enough Monday
morning, temperatures could be low enough to support a rain/snow
mix in the higher elevations of the Poconos.
For Wednesday and Friday...The center of the closed low may
wobble south some during Wednesday before shifting offshore.
This should keep surface low pressure offshore, although some
guidance wants to shift the surface low westward some later
Wednesday and Thursday. This is not anticipated to make it this
far west given some ridging trying to build into the Ohio Valley
as the flow aloft starts to open up some. While a few showers
cannot be ruled out Wednesday during peak heating, it appears as
of now that this time frame is mainly dry. We should see some
temperature moderation especially Thursday and Friday as the
pattern aloft becomes more zonal.
&&
.AVIATION /02Z SATURDAY THROUGH WEDNESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.
Tonight...please see TAFS for details but essentially cigs 500
to 1500 feet with patchy 3mi drizzle fog, should clear northward
between 08z-12z with vsby restrictions generally minimal except
possibly for 2 or 3 hours near 08z when below 1 mi is possible.
A southeast wind gusty to near 20 kt most of the area except
light southeast vcnty KABE KRDG KTTN.
Saturday...Cigs generally MVFR in the morning and VFR in the
afternoon with brief MVFR conds in sct, mainly afternoon showers.
Wind becoming southwest and gusty 20-25 kt in weak cool air
advection.
Outlook...
Sunday...there is a chance of MVFR conditions with low clouds in the
morning and with any showers that may develop.
Monday and Tuesday...Mostly VFR conditions expected. Slight chance
of showers on Monday and Wednesday.
&&
.MARINE...
SCA continues through Saturday as issued this afternoon. Gusty
south to southeast winds 25 kt at times tonight becoming southwest
and still gusty 25 kt Saturday. Hazardous seas continue into
Saturday for the Atlantic waters.
Outlook...
Saturday night and Sunday...elevated seas above 5 feet are expected
to continue through Saturday night, but will be gradually
diminishing. Seas near 5 feet may linger into the day time on
Sunday, but confidence is low if it will continue through this
period.
Sunday night though Wednesday...wind gusts near 25 kt are possible
Monday afternoon. Otherwise, winds and seas should stay below SCA
criteria.
&&
.TIDES/COASTAL FLOODING...
At least one source of guidance shows tides on the Chesapeake
Bay getting close to minor flooding thresholds with tonight's
high tide. However, at this time we are expecting water levels
to stay below advisory criteria. We will continue to monitor
through the evening hours though. reviewed at 9 PM...no change.
close call on reaching 3.8 ft MLLW at 152 AM EDT Saturday
vicinity Cambridge MD
&&
.CLIMATE...
Three daily record event rainfall reports were issued this
afternoon. ACY ILG TTN.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory until 6 AM EDT Sunday for ANZ450>455.
Small Craft Advisory until 6 PM EDT Saturday for ANZ430-431.
&&
Synopsis...Drag/Johnson
Near Term...Drag 947
Short Term...Robertson 947
Long Term...Gorse/Johnson 947
Aviation...Drag/Johnson/Robertson 947
Marine...Drag/Johnson/Robertson 947
Tides/Coastal Flooding...947
Climate...947Hazardous weather outlook, May 5, 3:48 PM EDT, 8 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 348 PM EDT Fri May 5 2017 DEZ001>004-MDZ008-012-015-019-020-NJZ007>010-012>027-PAZ060>062-070- 071-101>106-062000- New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD- Queen Annes-Talbot-Caroline-Warren-Morris-Hunterdon-Somerset- Middlesex-Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester- Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington-Berks-Lehigh-Northampton-Delaware- Philadelphia-Western Chester-Eastern Chester-Western Montgomery- Eastern Montgomery-Upper Bucks-Lower Bucks- 348 PM EDT Fri May 5 2017 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania and southeast Pennsylvania. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NJZ001-PAZ054-055-062000- Sussex-Carbon-Monroe- 348 PM EDT Fri May 5 2017 This Hazardous Weather Outlook is for northern New Jersey and northeast Pennsylvania. .DAY ONE...This Afternoon and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Frost or even a freeze is possible Sunday night, Monday night, and Tuesday night in the southern Poconos and northwestern New Jersey. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ430-431-452>455-062000- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 348 PM EDT Fri May 5 2017 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...This Afternoon and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A brief period of gale force gusts is possible early Saturday morning. However confidence is low at this time.. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ450-451-062000- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- 348 PM EDT Fri May 5 2017 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 12:50 PM EDT | Coastal Flood Statement | PHI | Ocean | 17 hr |
Nearby
Areal Flood Warnings in New Jersey, 2017Every areal flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.